• question-icon

    Suggest remedy for high BP

default
Posted on Wed, 1 Jun 2016 in General Health
Question: I don't normally have high blood pressure although sometimes my bottom number will be slightly high. Over the last few days I've noticed some symptoms of high blood pressure. Today I checked it because my face is burning and I don't feel right. It was 124/90 and my heart rate was 93. I also have anxiety and I'm prescribed clonazepam for it but I don't lie taking them unless I absolutely need to and it usually feels more like my blood pressure. Why is it always my bottom number that stays high and what should I do until I can see a Dr.?
doctor
Answered by Dr. Noble Zachariah 30 minutes later
Brief Answer:
A beta blocker control the blood pressure and symptoms

Detailed Answer:
Hello,
Welcome and thanks for your query.
Anxiety increases your stress hormones and heart rate and this is likely to be the main reason for your elevated blood pressure. A small dose of beta blocker like concor is sufficient to control your pulse rate, blood pressure and any throbbing sensation in the head you might have.
Do get back to me if you have further queries.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 24 minutes later
Ok I can get a 2.5 mg of lisinopril to take from my father if you think that will help until I can see a doctor. My question though is why is it always the bottom number that's high? Should I go ahead and take one of my clonazepam?
doctor
Answered by Dr. Noble Zachariah 6 hours later
Brief Answer:
Due to constriction of blood vessels. Avoid addiction to Clonazepam

Detailed Answer:
Your high blood pressure is likely to be due to stress and the stress hormone Noradrenaline constricts blood vessels raising the diastolic blood pressure ( lower number ). Clonazepam is an anxiety reducing medicine but frequent use can cause addiction.
Lisinopril decreases blood pressure by mechanism other than reducing the effects of stress hormones. So you may still have palpitations and head throbbing even though the blood pressure is normal.
Beta blockers reduce these symptoms also.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2276 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress hormone

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months. I want to switch to some ayurvedic...

doctor1 MD

Hi im diabetic type 2. Yesterday my company served us a potato bar with all the usual fixings. And a cupcake. I ate half the potato and scrapped...

doctor1 MD

My dr. prescribed Spironolactone because I have some facial hair, like under chin and my upper lip , I hesitate to take this drug for that ?? I am...

doctor1 MD

My daughter was at my inlaws the last 2 days. I noticed she has quite a few red, itchy bumps on her arms, behind her legs, on the shins now. 2 on...

doctor1 MD

my daughter got a severe sunburn on her legs which is now purplish and swollen. she went to the dr and got hydrocortisone and pain meds. this is...

doctor1 MD

What could it possibly be, I would be happy either way I m 39 had miscarriage , periods through the three months so I didn t know. Now my husband...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Noble Zachariah
  • Q - Can hepatitis C be cured?

  • Q - Does tonsillitis cause systemic infection or UTI?

  • Q - Suggest treatment for liver cirrhosis

  • Q - What causes pain in right side and pain radiating to lower back?

  • Q - What causes sharp pain in rib cage below shoulder blade?

  • Q - What causes rhythmic contraction of the diaphragm?

  • Q - What is the treatment for radiculopathy?

  • Q - Is Zentel to be taken before or after a meal?

  • Q - What causes pain in upper abdomen radiating to left side?

  • Q - How long Lupron injections need to be continued for prostate cancer?

backtotop2